Toggle Main Menu Toggle Search

Open Access padlockePrints

Dynamic routing among several intermittently available servers

Lookup NU author(s): Simon Martin, Emeritus Professor Isi Mitrani, Professor Kevin Glazebrook


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


We examine the problem of how best to route jobs among a number of queues whose servers are subject to random periods of unavailability. The optimal routing policy is computed by modelling the system as a discrete-time, finite-state Markov decision process and solving the resulting dynamic programming equations. In a series of numerical experiments, the performance of various heuristic policies is compared with that of the optimal policy. A particular heuristic, using an 'index policy', is shown to be close to optimal. © 2005 IEEE.

Publication metadata

Author(s): Martin SP, Mitrani I, Glazebrook KD

Publication type: Conference Proceedings (inc. Abstract)

Publication status: Published

Conference Name: 1st Conference on Next Generation Internet Networks Traffic Engineering

Year of Conference: 2005

Pages: 1-8

Publisher: IEEE Computer Society


DOI: 10.1109/NGI.2005.1431640